Alert archive / South Carolina / Lake Wind Advisories in 2012

Lake Wind Advisory 20, NWS Charleston, SC

October 28, 2012Berkeley County, South Carolina

NWS Charleston, SC issued this lake wind advisory at Oct 28, 2012, 8:04 PM EDT for Berkeley County, South Carolina. It took effect at Oct 29, 2012, 7:39 AM EDT. It was in force for 53 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2012, 8:04 PM EDT (00:04 UTC)
In effect from
Oct 29, 2012, 7:39 AM EDT
Expired
Oct 31, 2012, 12:58 PM EDT
In force
53 hr
Issued by
NWS Charleston, SC

County Berkeley County, SC

The radar

The Charleston,SC radar (KCLX), 118 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this lake wind advisory went out at Oct 28, 6:55 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Oct 28, 6:55 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
655 PM EDT SUN OCT 28 2012

.SYNOPSIS...
TROPICAL CYCLONE SANDY WILL CONTINUALLY SHIFT NORTHEAST AWAY FROM
THE REGION. A COOLER AND DRIER AIR MASS WILL SPREAD INTO THE
REGION TONIGHT THROUGH MUCH OF THE UPCOMING WEEK. BREEZY
CONDITIONS ARE EXPECTED THROUGH MID WEEK AS WELL.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
SUNDAY EVENING...THE SURFACE COLD FRONT WAS POISED TO ENTER
WESTERN COUNTIES OF THE FORECAST AREA. ASSOCIATED COLD
ADVECTION/HEIGHT FALLS AHEAD OF THE APPROACHING SHORTWAVE/SYNOPTIC
UPPER LEVEL TROUGH AXIS SUPPORTED AREAS OF STRATOCUMULUS/ALTOCUMULUS
WHICH WILL CROSS THE FORECAST AREA TONIGHT. ADJUSTED SKY COVER TO
ACCOUNT FOR PARTLY/MOSTLY CLOUDY SKIES. SOME HIGH RESOLUTION
GUIDANCE SUGGESTS THAT SPRINKLES/A FEW LIGHT SHOWERS COULD DEVELOP
TONIGHT...BUT THE OVERALL AIRMASS REMAINS QUITE DRY THUS HELD POPS
BELOW 15 PERCENT WITH NO MENTION OF PRECIP.

WINDS WILL DIMINISH SOMEWHAT THIS EVENING. THEN...AS THE SHORTWAVE
PASSES EAST OF THE REGION TONIGHT...WINDS ARE EXPECTED TO PICK BACK UP
AGAIN. EXPECT WINDS OF 5 TO 15 MPH MUCH OF THE NIGHT WITH SOME
HIGHER GUSTS. THIS WILL KEEP THE LOWER ATMOSPHERE MIXED...WHICH
WILL KEEP LOW TEMPS FROM GOING ANY LOWER THAN THE MID TO UPPER 40S
INLAND...AND AROUND 50 TO THE LOWER 50S ELSEWHERE.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
A STRONG MID/UPPER LVL TROUGH WILL REMAINED POSITIONED OVER THE
NORTHEAST WHILE TROPICAL CYCLONE SANDY TAKES A NORTH THEN
NORTHWEST TRACK ALONG THE MID ATLANTIC COAST BEFORE MAKING
LANDFALL. SEVERAL H5 SHORTWAVES EMBEDDED WITHIN THIS TROUGH WILL
SWING SOUTH ALONG ITS WESTERN PERIPHERY...BRINGING A PERIOD OF
STRONG COLD AIR ADVECTION OVER THE SOUTHEAST. EXPECT COOL AND DRY
CONDITIONS THROUGH WEDNESDAY WHILE GUSTY NORTHWEST/WEST WINDS
PERSIST DUE TO AN ENHANCED PRESSURE GRADIENT BETWEEN THE SYSTEM TO
OUR NORTH AND HIGH PRESSURE OVER THE SOUTH CENTRAL UNITED STATES.
HAVE THEREFORE MAINTAINED A RAIN-FREE FORECAST THROUGH MID-WEEK
AND OVERALL TEMPS 5-15 DEGREES BELOW CLIMATOLOGY...WITH COLDEST
AFTERNOON HIGHS AND OVERNIGHT LOWS EXPECTED ON TUESDAY.

IN GENERAL...EXPECT AFTERNOON HIGH TEMPS TO BE IN THE MID 60S MONDAY
BEFORE COOLING INTO UPPER 50S/LOWER 60S TUESDAY. TEMPS WILL
GRADUALLY MODIFY UNDER A FULL SUN ON WEDNESDAY...WITH HIGH TEMPS
PEAKING IN THE MID 60S. OVERNIGHT LOWS WILL BE CHILLY...WITH TEMPS
RANGING FROM THE UPPER 30S INLAND TO THE MID 40S ALONG COASTAL
COUNTIES. PERSISTENT NORTHWEST/WEST WINDS AND DRYER AIR WILL KEEP
CHANCES OF FROST VERY LOW MONDAY/TUESDAY NIGHT. WE COULD SEE 15-20 MPH
WINDS ON TUESDAY AS STRONG LOW LVL WINDS APPROACH FROM THE WEST.

LAKE WINDS...NORTHWEST/WEST WINDS WILL INCREASE OVER THE AREA
TUESDAY AS STRONG COLD AIR ADVECTION DEVELOPS ACROSS THE LAKE. SFC
WINDS WILL LIKELY APPROACH 25 KT DURING THIS TIME FRAME. A LAKE WIND
ADVISORY MAY BE NEEDED TUESDAY AND WEDNESDAY SHOULD STRONG COLD AIR
ADVECTION AND AN ENHANCED PRESSURE GRADIENT PERSIST OVER THE
SOUTHEAST.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
UPPER-LEVEL TROUGHING ALONG THE EAST COAST LOOKS TO GET REPLACED BY
MORE HIGH PRESSURE RIDGING LATE IN THE WEEK AND OVER THE WEEKEND.
DRY CONDITIONS SHOULD PERSIST THROUGH THE PERIOD WITH DAYTIME
TEMPERATURES MODERATING CLOSER TO NORMAL. OVERNIGHT LOWS WILL LIKELY
REMAIN BELOW NORMAL GIVEN THE DRY AIRMASS IN PLACE.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
VFR THROUGH MONDAY. VERY LOW CHANCE FOR BRIEF MVFR CEILINGS LATE
TONIGHT INTO EARLY MONDAY. IN THE WAKE OF COLD FROPA...NW WINDS
WILL GUST 15-20 KT OVERNIGHT AND 20-25 KT MONDAY.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED AT BOTH
CHS AND SAV TERMINALS THROUGH THE PERIOD. WIND GUSTS NEAR 20 MPH
ARE POSSIBLE EACH AFTERNOON DUE TO AN ENHANCED PRESSURE GRADIENT
OVER THE AREA.

&&

.MARINE...
TONIGHT...COLD AIR ADVECTION WILL DEVELOP AGAIN LATER THIS EVENING
INTO THE OVERNIGHT HOURS BEHIND AN UPPER SHORT WAVE MOVING NORTH
OF THE REGION. NORTHWEST WINDS WILL INCREASE TO 20-25 KT IN THE
NEAR SHORE WATERS AND 25-30 KT IN THE OUTER GEORGIA WATERS WITH
HIGHER GUSTS. WINDS ARE EXPECTED TO REMAIN JUST UNDER GALE
CONDITIONS.

MONDAY THROUGH WEDNESDAY...DANGEROUS MARINE CONDITIONS WILL PERSIST
OVER ALL WATERS WITH AN ENHANCED PRESSURE GRADIENT BETWEEN STRONG
LOW PRESSURE TO OUR NORTH AND HIGH PRESSURE TO OUR WEST. AS A
RESULT...WINDS WILL REMAIN ELEVATED INTO AT LEAST SMALL CRAFT
ADVISORY LEVELS OVER MOST WATERS THROUGH WEDNESDAY AS COLD AIR
CONTINUES TO ADVECT FROM THE NORTHWEST/WEST. MODELS CONTINUE TO
DEPICT A 40-45 KT LOW LVL JET PUSHING OFF THE SOUTHEAST COAST DURING
THIS PERIOD AND WITH STRONG COLD AIR ADVECTION ONGOING...WINDS MAY
APPROACH GALE FORCE WITH FREQUENT GUSTS OF 35 KTS...ESPECIALLY
BEYOND 20 NM FROM THE COAST. HAVE THEREFORE ISSUED A GALE WATCH FOR
OUTER GEORGIA WATERS WITH A STARTING TIME OF 21Z MONDAY AND LASTING
UNTIL 16Z WEDNESDAY.

THURSDAY...CONDITIONS WILL STEADILY IMPROVE OVER ALL WATERS AS THE
PRESSURE GRADIENT BEGINS TO RELAX WHILE HIGH PRESSURE APPROACHES
FROM THE WEST. CONDITIONS SHOULD DROP BELOW SMALL CRAFT ADVISORIES
ADVISORY CRITERIA AT THIS TIME AND CONTINUE TO IMPROVE THROUGH LATE
WEEK.

RIP CURRENTS...DANGEROUS RIP CURRENTS WILL CONTINUE THROUGH MONDAY
WITH STRONG WINDS AND LARGE SWELL ENERGY ALONG THE BEACHES. A HIGH
RISK OF RIP CURRENTS HAS BEEN ISSUED FOR MONDAY AS A RESULT. THE RIP
CURRENT RISK COULD REMAIN ENHANCED THROUGH WEDNESDAY THIS WEEK DUE
TO LONG PERIOD SWELL AND ASTRONOMICAL INFLUENCES.

&&

.FIRE WEATHER...
A DRY...ALBEIT COOL...AIRMASS WILL BEGIN TO MOVE INTO THE AREA
MONDAY FROM THE WEST/NORTHWEST...BRINGING PERIODS OF NEAR CRITICAL
RH VALUES AND GUSTY WINDS TUESDAY AND WEDNESDAY. WITH THESE
CONDITIONS POSSIBLE...COORDINATION WITH FIRE OFFICIALS WILL BE
NEEDED TO DETERMINE FUEL MOISTURE CONDITIONS. SHOULD CONDITIONS
REMAIN FAVORABLE...RED FLAG WARNINGS MAY BE NEEDED...ESPECIALLY OVER
INLAND GEORGIA LOCATIONS TUESDAY OR WEDNESDAY.

&&

.TIDES/COASTAL FLOODING...
THE LATEST EXTRATROPICAL STORM SURGE GUIDANCE CONTINUES TO SHOW
THAT TIDAL DEPARTURES WILL REMAIN ELEVATED THROUGH THE MONDAY
MORNING HIGH TIDE CYCLE DUE TO THE DEPARTING CIRCULATION OF SANDY
AND ASTRONOMICAL INFLUENCES. HAVE ISSUED ANOTHER COASTAL FLOOD
ADVISORY...BUT ONLY FOR THE SC COASTLINE...FOR THIS EVENINGS HIGH
TIDE CYCLE. EXPECT THAT TIDAL VALUES WILL JUST TOUCH THE CRITERIA
FOR ADVISORY...RESULTING IN VERY SHALLOW COASTAL FLOODING.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HIGH RISK FOR RIP CURRENTS THROUGH MONDAY EVENING FOR GAZ117-
     119-139-141.
SC...HIGH RISK FOR RIP CURRENTS THROUGH MONDAY EVENING FOR
     SCZ048>051.
     LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ045.
     COASTAL FLOOD ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
     SCZ048>051.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT WEDNESDAY FOR AMZ350-352-
     354.
     GALE WATCH FROM MONDAY AFTERNOON THROUGH WEDNESDAY MORNING FOR
     AMZ374.
     SMALL CRAFT ADVISORY UNTIL 5 PM EDT MONDAY FOR AMZ374.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR AMZ330.

&&

SYNOPSIS...
NEAR TERM...SPR
SHORT TERM...DPB
LONG TERM...RJB
AVIATION...SPR
MARINE...RJB/DPB/RFM
FIRE WEATHER...
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Oct 28, 3:42 PM EDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
342 PM EDT SUN OCT 28 2012

GAZ117-119-139-141-291945-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
342 PM EDT SUN OCT 28 2012

...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH MONDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RISK FOR RIP CURRENTS.

RIP CURRENTS...ELEVATED RISK POSSIBLE THROUGH MID WEEK DUE TO
LINGERING SWELLS AND ASTRONOMICAL INFLUENCES.

FIRE WEATHER...THE COMBINATION OF LOW RELATIVE HUMIDITY AND GUSTY
WINDS COULD LEAD TO AN ENHANCED FIRE DANGER MAINLY AWAY FROM THE
COAST FOR TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ048>051-291945-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
342 PM EDT SUN OCT 28 2012

...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH MONDAY EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM TO 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RISK FOR RIP CURRENTS.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RISK FOR RIP CURRENTS.

RIP CURRENTS...ELEVATED RISK POSSIBLE THROUGH MID WEEK DUE TO
LINGERING SWELLS AND ASTRONOMICAL INFLUENCES.

FIRE WEATHER...THE COMBINATION OF LOW RELATIVE HUMIDITY AND GUSTY
WINDS COULD LEAD TO AN ENHANCED FIRE DANGER MAINLY AWAY FROM THE
COAST FOR TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ045-291945-
INLAND BERKELEY-
342 PM EDT SUN OCT 28 2012

...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR LAKE
MOULTRIE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

LAKE WINDS...STRONG WINDS WILL CONTINUE THROUGH MID WEEK AND A LAKE
WIND ADVISORY MAY BE NEEDED FOR MUCH OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>044-047-052-
291945-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-
TIDAL BERKELEY-
342 PM EDT SUN OCT 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

FIRE WEATHER...THE COMBINATION OF LOW RELATIVE HUMIDITY AND GUSTY
WINDS COULD LEAD TO AN ENHANCED FIRE DANGER...MAINLY TUESDAY AND
WEDNESDAY ACROSS INTERIOR PORTIONS OF SOUTHEAST GEORGIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-291945-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
342 PM EDT SUN OCT 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ374-291945-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
342 PM EDT SUN OCT 28 2012

...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH WEDNESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

GALES...WINDS COULD FREQUENTLY GUST TO 35 KNOTS THROUGH MID
WEEK...ESPECIALLY DURING MONDAY NIGHT AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 8:02 PM EDTSmall Craft AdvisoryCHS72 hr
Oct 28, 10:08 PM EDTCoastal Flood AdvisoryCHS10 hr
Oct 28, 10:08 PM EDTRip Current StatementCHS20 hr
Oct 29, 7:35 AM EDTGale WarningCHS51 hr

Nearby

Lake Wind Advisories in South Carolina, 2012Every lake wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.